JOURNAL ARTICLE
REVIEW
Add like
Add dislike
Add to saved papers

NSAID-induced Gastrointestinal Injury: A Focused Update for Clinicians.

Gastroenterologists care for users of nonsteroidal anti-inflammatory drugs (NSAIDs) when the vast population exposed to the medication class experiences a relatively uncommon serious gastrointestinal (GI) side effect. As serious adverse cardiovascular (CV) effects of these drugs have also been recognized, there remains continued confusion about the best treatment for patients who benefit from NSAID therapy and are at risk for GI and CV adverse events. Recognition of those patients at risk and strategies to reduce the adverse side effects of NSAIDs continues to provide an opportunity to improve patient outcomes. This review discusses the injury induced by these agents throughout the GI tract as well as strategies to prevent acute injury and reduce the development of serious adverse events. NSAID medication selection as well as GI cotherapy should balance individual patients' GI and CV risks.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app